Skip 
Navigation Link
Dissociative Disorders
Resources
Basic InformationMore InformationQuestions and AnswersLinksBook Reviews
Related Topics

Post-Traumatic Stress Disorder
Mental Disorders

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Dissociation events

Mon, Oct 13th 2008

Dr. Dombeck, I am continuing to have short episodes where I "Space Out" or dissociate. I feel it coming and it is always when I am nervous and anxious. I continue to do things while I am out. My family says that I don't usually talk and when I do I can't recognize them for sure. I have had every neurological test known to man, they can't find anything wrong.(Thankfully!) I am being treated by a counselor and psychiatrist for PTSD. My question is does that seem to be a good method or would you request another form of therapy. Thank you so much for the help you give to others!

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.